Alert archive / New Jersey / Special Marine Warnings in 2014

Special Marine Warning 65, NWS Philadelphia/Mount Holly

September 2, 2014

NWS Philadelphia/Mount Holly issued this special marine warning at Sep 2, 2014, 8:40 PM EDT. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2014, 8:40 PM EDT (00:40 UTC)
Expired
Sep 2, 2014, 10:15 PM EDT
In force
95 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Dover AFB radar (KDOX), 65 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2014-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2014-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1428 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1526 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WHUS51 KPHI 030040
SMWPHI
ANZ430-030215-
/O.NEW.KPHI.MA.W.0065.140903T0040Z-140903T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
840 PM EDT TUE SEP 2 2014

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE DELAWARE BAY NORTH OF A LINE BETWEEN EAST POINT NJ AND
  SLAUGHTER BEACH DE...

  INCLUDING PEA PATCH ISLAND...REEDY POINT...WOODLAND BEACH...
  SLAUGHTER BEACH...CROSS LEDGE LIGHT...FORTESQUE BEACH...MIAH MAULL
  LIGHT...SEA BREEZE...SHIP JOHN SHOAL LIGHT AND STONY POINT...

* UNTIL 1015 PM EDT

* AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
  FROM 17 NM WEST OF PEA PATCH ISLAND TO 27 NM WEST OF WOODLAND
  BEACH...MOVING EAST AT 35 KNOTS.

* THESE STRONG THUNDERSTORMS WILL BE NEAR
  STONY POINT AT 910 PM EDT...
  REEDY POINT AT 910 PM EDT...
  PEA PATCH ISLAND AT 910 PM EDT...
  WOODLAND BEACH AT 920 PM EDT...
  SHIP JOHN SHOAL LIGHT AT 930 PM EDT...
  SEA BREEZE AT 930 PM EDT...
  SLAUGHTER BEACH AT 940 PM EDT...
  MIAH MAULL LIGHT AT 940 PM EDT...
  FORTESQUE BEACH AT 945 PM EDT...
  CROSS LEDGE LIGHT AT 945 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AS THUNDERSTORMS MOVE OVER THE WATER...BOATERS CAN EXPECT GUSTY WIND
AND HIGH WAVES. MOVE TO SAFE HARBOR OR STAY CLOSE TO SHORE UNTIL THE
STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

&&

LAT...LON 3974 7553 3961 7556 3966 7548 3960 7539
      3947 7554 3939 7542 3946 7538 3936 7539
      3942 7523 3937 7534 3919 7514 3921 7505
      3891 7530 3921 7542 3924 7557 3926 7542
      3945 7561
TIME...MOT...LOC 0040Z 274DEG 36KT 3963 7590 3941 7597
          3919 7599

$$

JRK

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Sep 2, 3:32 PM EDT, 5 hours 8 minutes earlier.

Area forecast discussion, Sep 2, 3:32 PM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 PM EDT TUE SEP 2 2014

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD
INTO THE AREA FROM THE WEST AND PERSIST THROUGH FRIDAY. ANOTHER COLD
FRONT WILL CROSS THE REGION ON SATURDAY AND THEN STALL TO THE SOUTH
OF OUR AREA. HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES REGION
AND THEN SLIDE ACROSS TO THE NORTH OF THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
FRONT IS JUST NOW MOVING OFF THE GREAT LAKES INTO FAR WESTERN PA. DO
NOT EXPECT IT TO MAKE ITS ARRIVAL MUCH BEFORE 06Z. HIGH RES MODELS
LIKE THE HRRR HAVE BEEN CONSISTENT IN SHOWING A LINE OF CONVECTION
MOVING IN AHEAD OF THE FRONT LATE THIS EVENING. HOWEVER, BY THAT
TIME, INSTABILITY SHOULD BE WANING AND THERE COULD BE A SMALL
BOUNDARY LAYER INVERSION. THUS, THE LINE SHOULD BE DISSIPATING AS IT
MOVES THROUGH THE REGION. PWATS ARE STILL WELL ABOVE NORMAL, SO
LOCALIZED HEAVY RAIN WILL BE POSSIBLE. WHILE THE HIGHEST SHEAR
VALUES SHOULD REMAIN NW OF OUR REGION, COULD SEE A FEW STRONG WINDS
GUSTS WHEN THE FRONT INITIALLY ARRIVES IN SOUTHEAST PA BUT THAT
THREAT SHOULD BE SHORT LIVED AS WE TRANSITION FROM SURFACE BASED TO
ELEVATED INSTABILITY.

GIVEN THE VERY LATE ARRIVAL OF THE COLD FRONT, AND THE FACT THAT THE
TEMPERATURE GRADIENT ACROSS THE FRONT IS RATHER SMALL, MINS TONIGHT
SHOULD NOT BE TOO MUCH LOWER THAN THEY WERE THIS MORNING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
AS MENTIONED PREVIOUSLY, THERE WON'T BE A LARGE DIFFERENCE IN THE
TEMPERATURES POST FRONTAL (HIGHS WILL GENERALLY BE IN THE 80S ACROSS
THE REGION). HOWEVER, WHAT THE FRONT WILL BE BRINGING IS CONSIDERABLE DRY
AIR ADVECTION. DEW POINTS INTO THE UPPER 50S AND LOWER 60S ACROSS
THE REGION BY TOMORROW AFTERNOON. THUS, WHILE HEAT INDEX VALUES HAVE
BEEN ABOUT 5 DEGREES ABOVE AIR TEMPERATURE TODAY, BY TOMORROW, HEAT
INDEX VALUES WILL BE RIGHT AT THE AIR TEMPERATURES.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
WEDNESDAY NIGHT THROUGH FRIDAY...HIGH PRESSURE DOMINATES OUR WEATHER
THROUGH THE END OF THE WEEK AS IT SHIFTS JUST TO TOUR SOUTH AND EAST
LATE WEDNESDAY THROUGH FRIDAY. THIS WILL KEEP US IN A MORE SOUTH TO
SOUTHWESTERLY FLOW AND IN RETURN WE WILL CONTINUE TO SEE AN INCREASE
IN MOISTURE ACROSS THE REGION. TEMPERATURES WILL CONTINUE TO MIMIC
MORE OF MID SUMMER AS OPPOSED TO LATE SUMMER AND WE WILL SEE MAX
TEMPS REACH INTO THE UPPER 80S TO AROUND 90 ON BOTH THURSDAY AND
FRIDAY.

SATURDAY...THE HIGH SHIFTS FURTHER OFFSHORE AND WE WILL BE AWAITING
THE PASSAGE OF A COLD FRONT THROUGH THE DAY. THE FRONT APPEARS TO BE
SLOW MOVING AND MAY TAKE ALL DAY TO CROSS FROM THE NORTHWESTERN
PORTIONS OF THE AREA AND THEN THROUGH THE SOUTHERN MOST POINTS. WE
WILL LIKELY SEE A PRE-FRONTAL TROUGH DEVELOP ACROSS THE AREA AND
THIS WILL LIKELY HELP SERVE AS A FOCUS FOR ANY PRE-FRONTAL
CONVECTION AND SHOWERS. SATURDAY WILL BE THE LAST DAY OF THIS HEAT
WAVE AS COOLER AIR BEHIND THE FRONT WILL DROP TEMPS QUITE A BIT.

SUNDAY...THE FRONT IS SLOW ENOUGH THAT WE MAY NOT SEE IT CLEAR THE
DELMARVA AREA UNTIL SUNDAY MORNING. AS THE FRONT PUSHES SOUTH, THE
QUESTION WILL BE, WHERE WILL THE FRONT STALL? CURRENT MODEL GUIDANCE
INDICATES THAT THE FRONT WILL HAVE ENOUGH OF A PUSH TO GET SOUTH OF
OUR AREA, WHICH SHOULD ALLOW FOR SOME COOLER AND DRIER AIR TO
INFILTRATE OUR REGION. THE SLOW NATURE OF THE FRONT WILL ALLOW FOR
SHOWERS TO CONTINUE, ESPECIALLY FURTHER SOUTH, INTO SUNDAY. AS THE
FRONT PUSHES FURTHER SOUTH, ANY LINGERING SHOWERS SHOULD END FROM
NORTH TO SOUTH. WITH HIGH PRESSURE BUILDING INTO THE GREAT LAKES
AREA AND THE STALLED BOUNDARY TO OUR SOUTH, WE WILL BE IN A MORE
EASTERLY FLOW REGIME WITH MOSTLY CLOUDY SKIES. THIS WILL ALLOW US TO
BE COOLER ACROSS THE AREA. TEMPERATURES WILL ONLY MAKE IT INTO THE
70S THROUGH THE REGION AND IT WILL TRULY FEEL LIKE FALL OUT THERE.

MONDAY THROUGH TUESDAY...THE BOUNDARY REMAINS STALLED TO OUR SOUTH
BUT AS WE HEAD INTO MONDAY, A WAVE DEVELOPS ALONG IT AND IT STARTS
TO MOVE A BIT. IT CURRENTLY LOOKS LIKE THE WAVE HELPS MOVE THE
FRONT SLIGHTLY NORTH AND THEN TO THE EAST, KEEPING THE MAIN
BOUNDARY TO OUR SOUTH. COOLER TEMPERATURES WILL CONTINUE ON MONDAY
AND TUESDAY WITH HIGHS INTO THE MID TO UPPER 70S, WITH SOME LOWER
80S POSSIBLE AS SKIES CLEAR OUT AND WE START TO SEE MORE SUNSHINE.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

ISOLATED TSRA WILL BE POSSIBLE THROUGH 00Z THIS EVENING.
HOWEVER, THINK THE BULK OF THE THUNDERSTORM ACTIVITY SHOULD REMAIN
WEST OF THE REGION. THE COVERAGE THROUGH THIS TIME IS TOO LIMITED
TO MENTION IN MOST OF THE TAFS FOR NOW. STARTING AROUND 00Z, WE
SHOULD SEE A LINE OF SHRA AND TSRA MOVE INTO THE REGION FROM THE
WEST. HIGH RESOLUTION MODELS HAVE BEEN CONSISTENT IN SHOWING THIS
GENERAL PATTERN AND TIMING. HOWEVER, THERE IS SOME QUESTION OF THE
SOUTHERN EXTENT OF THE LINE (WHICH MAY NOT GO SOUTH OF PHL), AND IF
THE LINE WILL START TO SCT BEFORE IT REACHES THE DELAWARE RIVER
VALLEY. THEREFORE HAVE INCLUDED A TEMPO FOR THE SE PA SITES (KRDG
AND KABE) AND KTTN WHERE THERE IS HIGHER CONFIDENCE, BUT ONLY HAVE
MENTION OF VCSH FOR MOST OF THE REST OF THE SITES.

ONCE THE FRONT MOVES THROUGH AFTER 06Z, EXPECT NORTHWESTERLY WINDS
AND GENERALLY VFR CONDITIONS. THERE IS A SMALL RISK OF BR
DEVELOPMENT BUT WITH DRY AIR ADVECTION BEHIND THE FRONT, THINK THIS
IS UNLIKELY.

OUTLOOK...
WEDNESDAY NIGHT THROUGH FRIDAY... MAINLY VFR CONDITIONS EXPECTED.
SOME FOG IS POSSIBLE WHICH MAY CAUSE MVFR/IFR CONDITIONS ON THU
AND FRI MORNINGS.

SATURDAY THROUGH SUNDAY...MAINLY VFR CONDITIONS EXPECTED WITH
MVFR/IFR CONDITIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
THROUGH TOMORROW. GUSTY WINDS WILL BE POSSIBLE IN THE VICINITY OF
ANY THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AN ABRUPT WIND SHIFT
TO NORTHWESTERLY WINDS IS EXPECTED WITH A COLD FRONT THAT WILL MOVE
THROUGH LATE TONIGHT. HOWEVER, WIND GUSTS SHOULD REMAIN WELL BELOW
20KT EVEN WITH THE FRONT.

OUTLOOK...
WEDNESDAY NIGHT THROUGH SUNDAY...SUB-ADVISORY CONDITIONS ARE
EXPECTED. SOME STRONGER GUSTS AND HIGHER WAVES ARE POSSIBLE IN
SHOWERS AND THUNDERSTORMS, MAINLY IN THE SATURDAY/SUNDAY TIMEFRAME.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MEOLA
NEAR TERM...JOHNSON
SHORT TERM...JOHNSON
LONG TERM...MEOLA
AVIATION...JOHNSON/MEOLA
MARINE...JOHNSON/MEOLA
Hazardous weather outlook, Sep 2, 3:34 PM EDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT TUE SEP 2 2014

NJZ001-007>010-PAZ054-055-060>062-101-103-105-031945-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
334 PM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS MAY HAVE WIND GUSTS UP TO 40 MPH THROUGH EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-102-104-106-
031945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER-
EASTERN MONTGOMERY-LOWER BUCKS-
334 PM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-031945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
334 PM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONGER WIND GUSTS ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 2, 5:55 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
555 PM EDT TUE SEP 2 2014

DEZ002-MDZ012-015-020-022300-
CAROLINE MD-KENT DE-KENT MD-QUEEN ANNE'S MD-
555 PM EDT TUE SEP 2 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CAROLINE...NORTHERN
KENT...NORTHERN QUEEN ANNE'S AND SOUTHERN KENT COUNTIES...

AT 548 PM EDT...A STRONG THUNDERSTORM WAS OVER CHESAPEAKE
BAY...MOVING EAST AT 30 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. SOME LIGHTNING IS
POSSIBLE WITH THIS STORM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR ROCK HALL...AND ROCK HALL AROUND 600 PM...OLD
TOWN...OLD TOWN...LANGFORD...AND LANGFORD AROUND 610 PM...CHURCH
HILL...STARKEY CORNER...STARKEY CORNER AND KINGSTOWN AROUND 620 PM.

LAT...LON 3905 7625 3906 7624 3913 7626 3914 7629
      3918 7628 3920 7626 3924 7624 3929 7547
      3902 7546 3904 7625 3905 7625 3905 7629
Special weather statement, Sep 2, 6:43 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
643 PM EDT TUE SEP 2 2014

DEZ001-002-MDZ008-012-015-NJZ016-PAZ070-101-102-030015-
CECIL MD-DELAWARE PA-EASTERN CHESTER PA-KENT DE-KENT MD-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-WESTERN CHESTER PA-
643 PM EDT TUE SEP 2 2014

...STRONG THUNDERSTORMS WILL AFFECT CECIL...KENT...NEW CASTLE...
NORTHEASTERN QUEEN ANNE'S...NORTHERN KENT...SOUTHERN CHESTER...
SOUTHWESTERN DELAWARE AND WESTERN SALEM COUNTIES...

AN AREA OF STRONG THUNDERSTORMS WERE LOCATED ON THE EASTERN SHORE OF
MARYLAND AND SOUTHEASTERN PENNSYLVANIA AND WILL AFFECT PORTIONS OF
CECIL...CHESTER...DELAWARE...KENT...NEW CASTLE...QUEEN ANNE'S AND
SALEM COUNTIES THROUGH 815 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 35 MPH.

WIND GUSTS TO 30 MPH AND SOME LIGHTNING STRIKES ARE POSSIBLE WITH
THESE STRONG THUNDERSTORMS.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3932 7619 3944 7600 3952 7599 3954 7608
      3972 7623 3973 7614 3977 7607 3988 7599
      3992 7600 3993 7541 3938 7543 3946 7555
      3957 7552 3959 7556 3951 7555 3948 7559
      3931 7543 3915 7542 3918 7627
Special weather statement, Sep 2, 6:59 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
659 PM EDT TUE SEP 2 2014

PAZ070-071-101>104-030030-
DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-PHILADELPHIA PA-
WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
659 PM EDT TUE SEP 2 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTGOMERY...NORTHERN
CHESTER...NORTHERN DELAWARE AND WESTERN PHILADELPHIA COUNTIES...

AT 656 PM EDT...A STRONG THUNDERSTORM WAS NEAR PARKESBURG...MOVING
EAST AT 35 MPH.

WIND GUSTS TO 40 MPH SOME LIGHTNING STRIKES ARE POSSIBLE WITH THIS
STORM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THE STORM WILL AFFECT PORTIONS OF NORTHERN CHESTER, MONTGOMERY,
DELAWARE, AND PHILADELPHIA COUNTIES THROUGH 830 PM.

LAT...LON 4004 7594 4011 7595 4012 7593 4014 7587
      4018 7581 4027 7523 4026 7522 3992 7521
      3992 7599 3997 7599
Special weather statement, Sep 2, 7:08 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
708 PM EDT TUE SEP 2 2014

DEZ001-002-MDZ008-012-015-NJZ016-PAZ070-101-102-030015-
CECIL MD-DELAWARE PA-EASTERN CHESTER PA-KENT DE-KENT MD-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-WESTERN CHESTER PA-
708 PM EDT TUE SEP 2 2014

...STRONG THUNDERSTORMS WILL AFFECT CECIL...KENT...NEW CASTLE...
NORTHEASTERN QUEEN ANNE'S...NORTHERN KENT...SOUTHERN CHESTER...
SOUTHWESTERN DELAWARE AND WESTERN SALEM COUNTIES...

AN AREA OF STRONG THUNDERSTORMS WERE LOCATED ON THE EASTERN SHORE OF
MARYLAND AND SOUTHEASTERN PENNSYLVANIA AND WILL AFFECT PORTIONS OF
CECIL...CHESTER...DELAWARE...KENT...NEW CASTLE...QUEEN ANNE'S AND
SALEM COUNTIES THROUGH 815 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND SOME LIGHTNING STRIKES ARE POSSIBLE WITH
THESE STRONG THUNDERSTORMS.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3932 7619 3944 7600 3952 7599 3954 7608
      3972 7623 3973 7614 3977 7607 3988 7599
      3992 7600 3993 7541 3938 7543 3946 7555
      3957 7552 3959 7556 3951 7555 3948 7559
      3931 7543 3915 7542 3918 7627
Special weather statement, Sep 2, 7:38 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
738 PM EDT TUE SEP 2 2014

NJZ013-015>019-022-027-PAZ070-071-104-106-030100-
ATLANTIC NJ-CAMDEN NJ-DELAWARE PA-EASTERN MONTGOMERY PA-GLOUCESTER NJ-
LOWER BUCKS PA-MERCER NJ-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
SALEM NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
738 PM EDT TUE SEP 2 2014

...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON...CAMDEN...EASTERN
DELAWARE...GLOUCESTER...NORTHWESTERN ATLANTIC...PHILADELPHIA...
SALEM...SOUTHEASTERN BUCKS...SOUTHEASTERN MONTGOMERY...SOUTHERN
MERCER AND SOUTHWESTERN MONMOUTH COUNTIES...

AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM MONTGOMERY COUNTY
PENNSYLVANIA TO NEW CASTLE COUNTY DELAWARE.  THIS AREA WAS MOVING
EAST AT 35 MPH AND WILL AFFECT PORTIONS OF ATLANTIC...BUCKS...
BURLINGTON...CAMDEN...DELAWARE...GLOUCESTER...MERCER...
MONMOUTH...MONTGOMERY...PHILADELPHIA AND SALEM COUNTIES  BY 900 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 4009 7452 4008 7455 4003 7452 3954 7454
      3953 7501 3957 7506 3952 7507 3952 7519
      3956 7524 3952 7529 3951 7554 3971 7549
      3979 7541 3982 7546 4007 7536 4006 7538
      4022 7533 4025 7530 4030 7457 4028 7451
Special weather statement, Sep 2, 8:25 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
825 PM EDT TUE SEP 2 2014

DEZ001-MDZ008-012-NJZ016-021-030130-
CECIL MD-CUMBERLAND NJ-KENT MD-NEW CASTLE DE-SALEM NJ-
825 PM EDT TUE SEP 2 2014

...STRONG THUNDERSTORMS WILL AFFECT CECIL...NEW CASTLE...NORTHERN
KENT...NORTHWESTERN CUMBERLAND AND WESTERN SALEM COUNTIES...

AN AREA OF STRONG THUNDERSTORMS WAS ABOUT TO CROSS CHESAPEAKE BAY
AND WAS MOVING EAST AT 40 MPH.  THIS AREA WILL AFFECT PORTIONS OF
CECIL...CUMBERLAND...KENT...NEW CASTLE AND SALEM COUNTIES THROUGH
930 PM PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT
40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3932 7619 3943 7601 3952 7599 3955 7603
      3954 7608 3972 7623 3972 7578 3977 7574
      3979 7541 3970 7532 3936 7527 3935 7540
      3943 7547 3946 7555 3957 7552 3959 7555
      3947 7558 3937 7550 3933 7556 3925 7623

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 8:07 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden38 min
Sep 2, 8:25 PM EDTSpecial Weather StatementPHISalem65 min
Sep 2, 9:13 PM EDTSpecial Weather StatementPHIAtlantic, Camden, Cumberland, Gloucester, Salem77 min
Sep 2, 9:18 PM EDTSpecial Marine WarningPHI87 min
Sep 2, 10:23 PM EDTSpecial Weather StatementPHIAtlantic52 min
Sep 2, 10:28 PM EDTSpecial Marine WarningPHI92 min
Sep 2, 11:28 PM EDTSpecial Weather StatementPHICamden, Gloucester62 min
Sep 2, 8:38 PM EDTSevere Thunderstorm WarningPHICecil, Kent52 min
Sep 2, 9:05 PM EDTSpecial Weather StatementPHIKent, Queen Anne's70 min
Sep 2, 9:31 PM EDTSpecial Weather StatementPHICaroline89 min
Sep 2, 11:43 PM EDTSpecial Weather StatementPHICaroline, Queen Anne's, Talbot62 min
Sep 3, 12:52 AM EDTSpecial Weather StatementPHICaroline53 min
Sep 3, 1:01 AM EDTAreal Flood AdvisoryPHICaroline, Queen Anne's, Talbot3 hr

Nearby

Special Marine Warnings in New Jersey, 2014Every special marine warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.